MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDRV
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during a brevera breast biopsy procedure on (b)(6) 2025, the device would not fire.It is reported that the user did not observe any system errors at the time of the event.The user reports that the device was unplugged and plugged back in; however, the issue did not resolve, and the procedure was aborted after the device had already been inserted into the patient's breast.It is reported that troubleshooting was later done with the user and hologic technical support at which time the user was instructed to shut the unit completely down, a test run was completed from start to finish and the device fired without an issue.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6) 2025 that the brevera system bva01181 and brevera driver 2505-1036 began experiencing issues during a procedure that prevented it from firing into the breast tissue.The customer reported that the driver passed all setup tests but after arming, would not fire into the breast.No errors were shown on the display.The procedure was cancelled and the patient was rescheduled.The customer unplugged the driver and restarted the system before plugging the driver back in, which resolved the issue.They cancelled the work order and said they will call back if the issue persists.Initial evaluation: no parts were returned to hologic pmqa for evaluation.The driver was 3 months old at the time of the complaint, based on the install date and the date of the complaint.Investigation methods and findings: no parts were returned to hologic pmqa for investigation.Cause/root cause: since neither the system nor driver were returned to hologic pmqa, a definitive root cause could not be determined.Based on the details described in the complaint, the steps taken by the customer to resolve the issue, and the serial number of the driver confirming that this is the hologic redesigned driver, the most probable root cause is an issue with the driver remote communicating with the system.Conclusion: no parts were returned to pmqa for investigation.As a result, no definitive root cause could be determined.Based on the details described in the complaint and steps taken to resolve the issue, the most probable root cause for the issues seen is an issue with the remote communicating with the driver.An investigation into the root cause of these issues and steps to correct the problem are being conducted.Complaint confirmed: no device history record (dhr) review: driver serial number: 2505-1036 driver sku: brevdrv system serial number: bva01181 driver manufacture date: 5/8/2025 driver installation date: (b)(6) 2025 udi: (b)(4).Driver dhr reviewed and the device history record for the serial number involved was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23123853
Report Number1222780-2025-00498
Device Sequence Number15314018
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDRV
Device Catalogue NumberBREVDRV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer05/10/2026
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown